Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 148, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jun 30, 2018, 3:52 PM CDT for Kearney County, Phelps County, Nebraska. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2018, 3:52 PM CDT (20:52 UTC)
- Expired
- Jun 30, 2018, 4:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Kearney County, NE, Phelps County, NE
The radar
The Grand Island radar (KUEX), 66 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 3:26 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.9 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 118 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 1020 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 621 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:29 PM CDT, 23 minutes earlier.
Area forecast discussion, Jun 30, 3:29 PM CDT, 23 minutes before
Area Forecast Discussion National Weather Service Hastings NE 329 PM CDT Sat Jun 30 2018 .SHORT TERM...(This evening through Sunday) Issued at 328 PM CDT Sat Jun 30 2018 A few thunderstorms have developed along a front that is nearly stationary across far southern Nebraska this afternoon. Otherwise, there are mostly cloudy skies for much of the area. Temperatures to the south of the front are in the upper 80s to lower 90s and to the north are mostly in the upper 70s and 80s. The initial period will be the most interesting. The front should be the focus of thunderstorms during the late afternoon hours. This area has dew points around 70 degrees. These will be mainly wind and hail as they affect the area this afternoon into the evening. Later, mainly during the evening hours, an upper level wave will move into the area and bring a line of thunderstorms into the area. These should develop on the high plains and move into the area during the evening. These storms will have mainly wind as the storms move through. All of the storms should be through the forecast area by morning. A surface high moves into the area behind the thunderstorms and clears things out for Sunday. The skies will become sunny, but temperatures will be a little cooler with highs only in the 80s. This will be cooler than much of the last week has been. .LONG TERM...(Sunday night through Saturday) Issued at 328 PM CDT Sat Jun 30 2018 Sunday night through Monday should be a dry period, with temperatures warming up a little. The surface high moves to the east Sunday night and by Monday the winds turn to the south and will help temperatures warm a little. The south winds will continue to bring in warmer temperatures through Tuesday. There is a weak upper level wave that moves through the area Monday night and there could be a few thunderstorms. For the period Tuesday night through Saturday there will be an upper level ridge across the central and eastern part of the CONUS. There are a few mainly weak upper level waves that move around the ridge. There could be a few thunderstorms, but they should be more on and off and not very widespread. Temperatures will be fairly warm with highs in the upper 80s and 90s across the area. && .AVIATION...(For the 18Z KGRI/KEAR TAFS through 18Z Sunday) Issued at 1224 PM CDT Sat Jun 30 2018 The MVFR ceilings should be relatively short lived and there could be a little clearing during the afternoon, just enough to get more thunderstorm development for later this afternoon and into the evening. The thunderstorms should move out of the area late tonight and clearing is expected behind the thunderstorms as a surface high builds into the area. && .GID WATCHES/WARNINGS/ADVISORIES... NE...None. KS...None. && SHORT TERM...JCB LONG TERM...JCB AVIATION...JCB
Hazardous weather outlook, Jun 30, 3:39 PM CDT, 13 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 339 PM CDT Sat Jun 30 2018 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 011200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 339 PM CDT Sat Jun 30 2018 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...This Afternoon and Tonight. Thunderstorms are possible through tonight. Thunderstorms are developing along a front this afternoon. Severe thunderstorms are possible with this activity with gusty winds to 60 mph and hail to golf-ball size. A tornado or two are possible. Additional thunderstorms will move into the area later this evening. Locally heavy rainfall could cause some localized flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There are additional chances for thunderstorms Monday night and scattered chances again Thursday and Friday. Heat will be on the increase again next week, with afternoon and early evening heat index values reaching 100 degrees in parts of the area Tuesday through Thursday, including Independence Day. .SPOTTER INFORMATION STATEMENT... Spotter activation is expected through the evening. && More information may be obtained at the following web page: https://www.weather.gov/hastings
In the hours before
Local storm report, Jun 30, 2:51 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
251 PM CDT SAT JUN 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL 3 S ARAPAHOE 40.26N 99.90W
06/30/2018 E1.00 INCH FURNAS NE PUBLIC
&&Local storm report, Jun 30, 2:52 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
252 PM CDT SAT JUN 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM HAIL 3 S ARAPAHOE 40.26N 99.90W
06/30/2018 E1.75 INCH FURNAS NE PUBLIC
&&Local storm report, Jun 30, 2:58 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
258 PM CDT SAT JUN 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM TSTM WND GST 3 S ARAPAHOE 40.26N 99.90W
06/30/2018 M66 MPH FURNAS NE PUBLIC
&&
KSLocal storm report, Jun 30, 3:18 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
318 PM CDT SAT JUN 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM HAIL ARAPAHOE 40.30N 99.90W
06/30/2018 E1.75 INCH FURNAS NE FIRE DEPT/RESCUE
QUARTER TO GOLF BALL SIZE HAIL FOR PAST 20
MIN.
&&
KSLocal storm report, Jun 30, 3:20 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
320 PM CDT SAT JUN 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM TSTM WND DMG ARAPAHOE 40.31N 99.90W
06/30/2018 FURNAS NE STORM CHASER
3 TO 4 INCH TREE BRANCHES AND SEVERE SIGNS
DOWN IN TOWN. FLOODING AT INTERSECTION OF
HIGHWAY 6 AND 34. REPORT RECEIVED AT 314 PM
WITH TIME ADJUSTED BASED ON RADAR RETURNS.
&&
SRLocal storm report, Jun 30, 3:39 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
339 PM CDT SAT JUN 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM FUNNEL CLOUD 2 WNW EDISON 40.29N 99.81W
06/30/2018 FURNAS NE TRAINED SPOTTER
A BRIEF FUNNEL FORMED FOR ABOUT 10 SECONDS
AND THEN DISAPPEARED BACK INTO THE WALL
CLOUD.
&&
MHThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 10:58 PM CDT | Special Weather Statement | GID | Furnas | 32 min |
| Jun 30, 4:01 AM CDT | Special Weather Statement | GID | Gosper, Phelps | 44 min |
| Jun 30, 2:38 PM CDT | Special Weather Statement | GID | Gosper | 37 min |
| Jun 30, 2:39 PM CDT | Special Weather Statement | GID | Phelps | 51 min |
| Jun 30, 2:41 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper | 34 min |
| Jun 30, 2:43 PM CDT | Severe Thunderstorm Warning | GID | Harlan, Phelps | 32 min |
| Jun 30, 3:06 PM CDT | Tornado Warning | GID | Furnas, Gosper | 24 min |
| Jun 30, 3:13 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper, Harlan, Phelps | 32 min |
| Jun 30, 3:27 PM CDT | Tornado Warning | GID | Harlan, Phelps | 33 min |
| Jun 30, 3:42 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper, Phelps | 33 min |
| Jun 30, 3:54 PM CDT | Tornado Warning | GID | Kearney, Phelps | 36 min |
| Jun 30, 4:10 PM CDT | Severe Thunderstorm Warning | GID | Phelps | 35 min |
| Jun 30, 4:24 PM CDT | Tornado Warning | GID | Kearney | 36 min |
| Jun 30, 4:26 PM CDT | Severe Thunderstorm Warning | GID | Kearney, Phelps | 34 min |
| Jun 30, 4:36 PM CDT | Severe Thunderstorm Warning | GID | Phelps | 24 min |
| Jun 30, 4:57 PM CDT | Severe Thunderstorm Warning | GID | Adams, Kearney | 33 min |
| Jun 30, 5:00 PM CDT | Special Weather Statement | GID | Phelps | 30 min |
| Jun 30, 5:03 PM CDT | Special Weather Statement | GID | Fillmore | 27 min |
| Jun 30, 5:23 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Kearney, Webster | 37 min |
| Jun 30, 5:33 PM CDT | Special Weather Statement | GID | Fillmore | 42 min |
| Jun 30, 5:36 PM CDT | Severe Thunderstorm Warning | GID | Fillmore | 24 min |
| Jun 30, 5:49 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Nuckolls, Webster | 26 min |
| Jun 30, 6:10 PM CDT | Severe Thunderstorm Warning | GID | Clay, Nuckolls | 50 min |
| Jun 30, 6:18 PM CDT | Special Weather Statement | GID | Polk, York | 42 min |
| Jun 30, 6:23 PM CDT | Severe Thunderstorm Warning | GID | Fillmore, York | 21 min |
| Jun 29, 11:29 PM CDT | Special Weather Statement | GID | Phillips | 46 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.